South Carolina, 2007Damaging Winds in South Carolina, June 7, 2007
June 7, 2007 · NWS CHS · 4 events in 2 counties and zones
Strong surface heating in combination with sea breeze allowed a few thunderstorms to develop across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong surface heating in combination with sea breeze allowed a few thunderstorms to develop across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 7, 3:01 PM EST, 5 minutes earlier.
Area forecast discussion, Jun 7, 3:01 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT THU JUN 7 2007
.SYNOPSIS...
STRONG UPPER LEVEL RIDGE OVER THE REGION THROUGH FRIDAY WILL
RETROGRADE WEST THIS WEEKEND...AS A WEAK COLD FRONT DRIFTS
SOUTHEAST AND DISSIPATES OVER GEORGIA AND SOUTH CAROLINA.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND WEST OF THE
SEABREEZE THIS AFTERNOON WITHIN AREAS OF SUFFICIENT LOW LEVEL
MOISTURE AND INSTABILITY. WITH LITTLE SHEAR AND STRONG MID/UPPER
LEVEL RIDGING...STORMS HAVE BEEN ABLE TO STRENGTHEN WHILE
REMAINING RELATIVELY SHORT-LIVED. WILL CONTINUE TO CLOSELY
MONITOR FOR BOUNDARY COLLISIONS...WHICH MAY INCREASE THE EXTENT OF
SEVERE CONVECTION. HAVE ADJUSTED LATE AFTERNOON POPS TO INCLUDE
ALL COUNTIES AWAY FROM THE IMMEDIATE COASTLINE.
SHOWERS AND THUNDERSTORMS MAY LINGER INLAND INTO THE EARLY EVENING
HOURS...BUT SINCE THE ONLY STRONG DRIVING FORCE IS THE DAYTIME
HEATING AND INSTABILITY...ACTIVITY SHOULD DIMINISH LATER IN THE
EVENING. OVERNIGHT LOW TEMPERATURES WILL RANGE FROM AROUND 70
DEGREES INLAND TO MID 70S AT THE COASTLINE.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
UPPER LEVEL RIDGE WILL REMAIN IN CONTROL ON FRIDAY...WITH SURFACE
HIGH PRESSURE CENTERED OFFSHORE. CONDITIONS FOR FRIDAY LOOK
SIMILAR TO TODAY. THERE WILL BE NO STRONG FORCING MECHANISMS OTHER
THAN THE SEABREEZE BOUNDARY DURING THE AFTERNOON...HOWEVER HIGH
CAPES AND DEWPOINTS AROUND 70 DEGREES SUGGEST THAT ENOUGH
INSTABILITY MAY BE PRESENT TO INITIATE WEAK SCATTERED
THUNDERSTORMS ALONG AND INLAND FROM THE SEABREEZE. HAVE THEREFORE
MAINTAINED THE GENERIC SLIGHT CHANCE POPS ACROSS THE FORECAST AREA
DURING THE AFTERNOON HOURS. TEMPERATURES WILL RISE INTO THE LOWER
TO MID 90S...WITH LOCALLY COOLER CONDITIONS ALONG THE COAST.
ANY CONVECTION SHOULD AGAIN DISSIPATE DURING THE EVENING. RIDGE
ALOFT WILL BEGIN TO RETROGRADE WESTWARD FRIDAY NIGHT AS A SURFACE
TROUGH DROPS THROUGH THE SOUTHEAST STATES. LOW TEMPERATURES FRIDAY
NIGHT WILL MAINLY BE IN THE LOWER 70S.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
SATURDAY SHOULD BE THE WARMEST OF THE WEEK AS SOUTHWEST WINDS
AHEAD OF THE FRONT KEEP THE SEA BREEZE NEAR THE COAST AND STRONG
HIGH PRESSURE AT MID LEVELS PROVIDES SUBSIDENCE FOR A GOOD PART OF
THE DAY. TEMPS WILL BE IN THE MID TO UPPER 90S AWAY FROM THE
COAST...WITH HEAT INDICES ABOUT 5 DEGREES HIGHER.
THERE MAY BE SOME CONVECTION THAT TRIES TO DEVELOP LATE IN THE
AFTERNOON ALONG THE SEA BREEZE NEAR THE COAST...SO WILL KEEP A
SLIGHT CHANCE OF POPS GOING...BUT IT IS GOING TO HAVE TO OVERCOME A
SOLID MID LEVEL CAP.
ADDITIONAL CONVECTION IS LIKELY TO FIRE CLOSER TO THE FRONT IN THE
UPSTATE...AND THIS ACTIVITY WILL MAKE A RUN FOR THE COAST SATURDAY
EVENING. FOR THIS REASON...I HAVE HELD ON TO SLIGHT CHANCE POPS
UNTIL 06Z.
SOME DISAGREEMENT BETWEEN THE MODELS ON THE PACE OF THE FRONT MOVING
THROUGH THE AREA SUNDAY. GFS DEVELOPS A WEAK WAVE THAT WOULD HOLD
THE FRONT FARTHER NORTH...WHILE THE NAM PUSHES IT THROUGH MORE
QUICKLY. WILL PLAY A MIDDLE OF THE ROAD SOLUTION...WHICH IS CLOSEST
TO THE GFS ENSEMBLES. THIS WOULD CALL FOR A GRADUAL SHIFT OF WINDS
TO THE NORTHEAST WITH NOTICEABLY COOLER MAX TEMPS...BUT ONLY DOWN TO
NEAR NORMAL. SUNDAY SEEMS TO BE THE BETTER DAY IN THE WEEKEND FOR
UPPER LEVEL SUPPORT OF CONVECTION...BUT SOME DRYING BEHIND THE FRONT
IS ALSO EXPECTED...SO WILL CARRY ONLY A SLIGHT CHANCE.
AT THIS POINT...HAVE GONE WITH THE SOLUTION OF THE FRONT CLEARING
THROUGH AND SOME HIGHER PRESSURE BUILDING IN FROM THE NORTH. THIS
WILL KEEP TEMPS NEAR TO A HAIR BELOW NORMAL EACH AFTERNOON AND A
SLIGHT CHANCE OF AFTERNOON RW/TRW. NO REASON TO STRAY TO FAR FROM
CLIMO IN THIS PATTERN.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SEABREEZE DEVELOPMENT HAS SPAWNED SHOWERS AND THUNDERSTORMS ACROSS
THE FORECAST AREA THIS AFTERNOON...CONCENTRATED MOSTLY WEST OF
I-95 AND SOUTH OF THE SAVANNAH RIVER. HAVE ADDED A TEMPO GROUP FOR
TSRA AND GUSTY WINDS TO KSAV UNTIL 21Z DUE TO STRONGER CONVECTION
APPEARING ALONG THE I-95 CORRIDOR IN CHATHAM COUNTY. WILL CONTINUE
TO MONITOR RADAR TRENDS TO DETERMINE WHETHER ADDITIONAL SHOWER OR
THUNDERSTORM WORDING MAY NEED TO BE ADDED LATER.
SOUTHERLY WINDS HAVE INITIATED AT BOTH TERMINALS WITH THE SEA
BREEZE DEVELOPMENT. EXPECT WINDS SPEEDS TO BE PREVAILING AOB 12
KNOTS...BUT CANNOT RULE OUT A BRIEF GUST A FEW KNOTS HIGHER.
SCATTERED CUMULUS WILL DIMINISH AFTER SUNSET WHEN DAYTIME HEATING
AND MIXING DIMINISHES.
WINDS WILL DECREASE OVERNIGHT. SHALLOW GROUND FOG COULD BE POSSIBLE
AGAIN AT KCHS OVERNIGHT...BUT DO NOT FEEL CONFIDENT ENOUGH TO
INCLUDE IN TAFS. HAVE INSTEAD BROUGHT VSBYS DOWN TO 6 SM JUST TO
PROVIDE A HEADS UP.
EXTENDED AVIATION OUTLOOK...GENERALLY VFR UNDER HIGH PRESSURE THROUGH
FRIDAY. POSSIBLE AFTERNOON/EVENING ISOLATED SEABREEZE THUNDERSTORMS
MAY PRODUCE BRIEF MVFR OR LOWER CONDITIONS. A FRONTAL BOUNDARY
WILL APPROACH FROM THE NORTHWEST OVER THE WEEKEND AND THEN DISSIPATE
OVER THE AREA...ENHANCING THE CHANCE FOR SHOWERS/THUNDERSTORMS
WITH MVFR OR LOWER CONDITIONS.
&&
.MARINE...
EXPECT RELATIVELY BENIGN CONDITIONS OVER THE MARINE ZONES DURING
THE SHORT TERM...WITH WINDS AND WAVES REMAINING BELOW ADVISORY
CRITERIA. SURFACE HIGH PRESSURE OVER THE ATLANTIC WILL MAINTAIN
SOUTHWEST TO SOUTHERLY FLOW OVER THE COASTAL WATERS THROUGH
FRIDAY. PRESSURE GRADIENT MAY TIGHTEN SLIGHTLY IN THE NORTHERN
WATERS FRIDAY NIGHT AS A SURFACE TROUGH DROPS INTO THE AREA FROM
THE NORTH.
SOUTHWEST WINDS AHEAD OF FRONT ON SATURDAY MAY KICK UP THE SEAS
IN THE OFFSHORE WATERS A BIT...BUT STILL BELOW ANY HEADLINE
CRITERIA. WINDS WILL BE LIGHTER ON SUNDAY NEAR THE FRONT...BUT
THEN PICKING UP OUT OF THE NORTHEAST BEHIND THE FRONT ON SUNDAY
NIGHT AND MONDAY. EAST TO NORTHEAST WINDS SHOULD CONTINUE FOR THE
REMAINDER OF THE WEEK AS WEAK HIGH PRESSURE OVER THE WESTERN
ATLANTIC WILL DOMINATE THE WEATHER.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jun 7, 2:52 AM EST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
352 AM EDT THU JUN 7 2007
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-080900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
352 AM EDT THU JUN 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
EXCESSIVE HEAT...HEAT INDICES MAY REACH THE 100 TO 105 DEGREE RANGE
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ330-350-352-354-374-080900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
352 AM EDT THU JUN 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 7, 2:19 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
319 PM EDT THU JUN 7 2007
GAZ101-118-072000-
EFFINGHAM-INLAND CHATHAM-
319 PM EDT THU JUN 7 2007
...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND CHATHAM
COUNTY THROUGH 400 PM EDT...
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR BLOOMINGDALE...OR
ABOUT 11 MILES NORTH OF RICHMOND HILL...MOVING NORTH AT 5 MPH.
AREAS IN AND AROUND BLOOMINGDALE...EDEN...MARLOW...MEINHARD...
MELDRIM...MONTEITH...PINEORA...POOLER AND PORT WENTWORTH WILL BE
IMPACTED THROUGH 400 PM EDT.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jun 7, 2:24 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
324 PM EDT THU JUN 7 2007
SCZ043-072000-
INLAND COLLETON-
324 PM EDT THU JUN 7 2007
...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 400 PM
EDT...
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR HENDERSONVILLE...
OR ABOUT 9 MILES SOUTHWEST OF WALTERBORO...MOVING NORTH AT 5 MPH.
AREAS BETWEEN ROUTE 21 AND ROUTE 17 WEST OF WALTERBORO ARE MOST
LIKELY TO BE AFFECTED.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
Special weather statement, Jun 7, 2:41 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
341 PM EDT THU JUN 7 2007
GAZ100-101-072015-
BULLOCH-EFFINGHAM-
341 PM EDT THU JUN 7 2007
...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND BULLOCH
COUNTY THROUGH 415 PM EDT...
AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR AKINS...OR ABOUT
11 MILES NORTH OF PEMBROKE...MOVING NORTH AT 5 MPH.
AREAS IN AND AROUND LEEFIELD AND STILSON WILL BE IMPACTED THROUGH 415
PM EDT.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jun 7, 2:43 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT THU JUN 7 2007
SCZ047-051-072030-
COASTAL JASPER-INLAND JASPER-
343 PM EDT THU JUN 7 2007
...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY THROUGH 430 PM
EDT...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR MORGAN...OR ABOUT
10 MILES SOUTHWEST OF RIDGELAND...MOVING NORTHEAST AT 5 MPH.
AREAS IN AND AROUND GRAHAMVILLE...HARDEEVILLE...JASPER...OLD HOUSE...
PRITCHARD...PURYSBURGH...RIDGELAND...SWITZERLAND AND TILLMAN WILL BE
IMPACTED THROUGH 430 PM EDT.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jun 7, 3:00 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT THU JUN 7 2007
SCZ043-044-072045-
DORCHESTER-INLAND COLLETON-
400 PM EDT THU JUN 7 2007
...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND COLLETON
COUNTY THROUGH 445 PM EDT...
AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR CANADYS...OR
ABOUT 9 MILES SOUTHWEST OF SAINT GEORGE...MOVING NORTHEAST AT 10 MPH.
AREAS IN AND AROUND CANADYS...REEVESVILLE AND SAINT GEORGE WILL BE
IMPACTED THROUGH 445 PM EDT.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Thunderstorm Wind, Jasper
- When
- June 7, 3:06 PM EST
- Where
- Jasper County, 2.34 mi W of Switzerland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.430, -81.040
A tree was reported down on Purrysburg Road.
Thunderstorm Wind, Colleton
- When
- June 7, 3:50 PM EST
- Where
- Colleton County, 2.71 mi WSW of Hendersonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 32.760, -80.760
Several trees were reported down across Interstate 95 around mile marker 42.
Thunderstorm Wind, Colleton
- When
- June 7, 4:05 PM EST
- Where
- Colleton County, 1.88 mi WNW of Ritter
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.790, -80.660
A Pine tree brought down powerlines at the intersection of Ritter Road and Blue House Lane.
Thunderstorm Wind, Colleton
- When
- June 7, 4:17 PM EST
- Where
- Colleton County, 0.69 mi N of Ritter
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 32.790, -80.630
Trees and Power lines were reported down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, June 7, 20075 injured · $61 million · EF3 · 27 events
- Marine Strong Wind in Lake Michigan, June 7, 20071 death · 1 event
- Rip Current in Florida, June 7, 20071 death · 1 event
- Rip Current in Alabama, June 7, 20071 death · 1 event
- Hail and Damaging Winds in Wisconsin, June 7, 2007$987,000 · 3.5 in hail · 24 events
- Tornadoes and Hail in Minnesota, June 7, 2007EF2 · 14 events
- Damaging Winds in Michigan, June 7 to 8, 2007$242,000 · 56 kt wind · 13 events
- Flash Flood and Hail in Illinois, June 7 to 8, 2007$75,000 · 60 kt wind · 14 events
- Tornadoes and Damaging Winds in Iowa, June 7, 2007$108,000 · EF0 · 6 events
- Strong Wind in Michigan, June 7, 2007$75,000 · 5 events
- Damaging Winds and Heavy Rain in Wisconsin, June 7, 2007$55,000 · 65 kt wind · 9 events
- Flash Flooding and Hail in Missouri, June 7 to 8, 2007$35,000 · 60 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40446, 40448, 40451, 40454.